MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Codes Entrapment of Device (1212); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The adverse event of arrhythmia is considered not serious since no medical or surgical intervention was required.There was no indication that the event was life threatening and there was no report of prolonged hospitalization.If additional information is received, the reportability will be re-assessed.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection was performed.Visual inspection revealed that one of the spines was separated from the rest of the tip and internal components were exposed.This matches with the event description where a physician broke the spine to remove the device.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The entrapment and non-serious patient event were confirmed, based on the conditions observed on the device.The potential cause can be traced to an unintended use of the device, as it was stated that a 6fr and 8fr sheaths were used in the procedure, and the instructions for use (ifu) states that "the catheter is recommended for use with an 8.5 f guiding sheath because the spines may be damaged if used with a sheath that is not compatible.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.H 6.Medical device problem code of appropriate device problem term/code not available (a27) refers to patient event - non serious this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During ventricular tachycardia (vt)/ premature ventricular contraction (pvc) procedure, while mapping with an optrell mapping catheter with trueref technology, the patient experienced ectopy, entangled with quad catheter and after assistance from another physician, it was removed by breaking the splines.It was reported at chum lab a that during an idiopathic vt\pvc ablation procedure, while mapping with optrell catheter, the rv quad catheter was in place after the optrell catheter was advanced in the rvot.Some mapping was performed, while the manipulation there was too much ectopy, so the optrell catheter was pulled in the right atrium (ra).After it was difficult to do the manipulation and achieved to put the optrell back in the right ventricular outflow tract (rvot), but it was with the fan (electrodes) pointing down.The manipulation did not correspond to the movement according to the physician.She looked at the fluoroscopy, and the two catheters were tangled, and the quad was inside one of the optrell splines.The optrell was inserted inside the femoral sheath about 1 cm in.Nothing was moving.Another physician came to help, and they managed to move the optrell by breaking the spline that was stuck.After they removed the quad, they also removed the introducer.Both catheters were in the venous system and after, there was minimum impact, minimum bleeding at the introducer location.No complication, the procedure was terminated, and no ablation was performed.The patient "will try" medication for now.There was no patient consequence.Additional information was received.It was indicated that there was regular bleeding without complication, and no consequence.The sheaths used were 8fr and 6fr cordis.The physician¿s opinion on the cause of this adverse event was that next time, she will use a long sheath to reduce interaction between catheters.No intervention was provided.The outcome of the adverse event fully recovered (no residual effects).The patient did not require extended hospitalization.There were no complications, no intervention, just extra time to separate the two catheters.

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23658949
Report Number2029046-2025-03943
Device Sequence Number18672892
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)250422(17)280421(10)31628762M
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31628762M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 6FR SHEATH; CORDIS 8FR SHEATH; QUAD CATHETER; SHEATH INTRODUCER
Patient SexMale
Patient RaceWhite